MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. ULTRASITE®; SET, ADMINISTRATION, INTRA

B. BRAUN MEDICAL INC. ULTRASITE®; SET, ADMINISTRATION, INTRA
Model Number CSU100
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/03/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report # (b)(4).The actual device involved in the reported incident was not returned for evaluation.Without the actual sample, a thorough sample analysis could not be performed and no specific conclusions could be drawn.Review of the discrepancy management system database performed for the reported lot number did not reveal any abnormalities or nonconformances of this nature.No adverse quality trends of this nature were identified during the complaint review process for the reported catalog number or lot number.If additional pertinent information becomes available, a follow-up report will be filed.Note: this case is being filed retrospectively as a result of a review of recent customer complaint information.Based on additional information and details provided in another complaint case, it was determined that this case is reportable in accordance with the requirements of 21 cfr 803.B.Braun has conducted a retrospective review for all complaints of a similar nature in accordance with internal procedure (b)(4).
 
Event or Problem Description
As reported by the user facility: event # 1: reports the pump tubing unraveled from the ultrasite valve.The patient was scheduled for c6 folfox.The pharmacy prepared the 5fu continuous infusion dose in a c270050 iflow home pump c-series per the instructions of the manufacturer.The 5fu was prepared in the homepump c-series at 11:09 am on (b)(6) 2014.Volume of 5fu = 93.12 ml and volume of normal saline = 136.88 ml.Total volume in the pump = 230 ml.The treating nurse was attaching the pump to the patient at 3:45pm.The nurse attached the luer lock connector of the homepump to the ultrasite access device.The luer lock connector immediately started to turn back off of the ultrasite injection site and disconnect.The pharmacy prepared another dose in a new iflow homepump c-series elastomerc pump at 4:25pm.The nurse tried to connect at 4:30pm and the same incident occurred again.The pharmacy then prepared a third dose at 4:35pm.This time the pharmacy placed the ultrasite injection site onto the luer lock connector of the elastomeric pump during compounding.The nurse attached it to the patient at 4:45pm.The connection remained.Nursing was able to attach and then taped the connection.

Brand Name
ULTRASITE®
Common Device Name
SET, ADMINISTRATION, INTRA
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key6112810
Report Number2523676-2016-00730
Device Sequence Number19113441
Product Code FPA
UDI-Device Identifier04022495769923
UDI-Public(01)04022495769923(17)180430(10)0061313090
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K031923
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 12/08/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date04/30/2018
Device Model NumberCSU100
Device Catalogue Number415110
Device Lot Number0061313090
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2014
Initial Report FDA Received Date11/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
C270050 IFLOW HOME PUMP C-SERIES
Patient Age50 YR